Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Abdominal pain, constipated and bloated. Noticed mucus discharge from anus. Is this serious?

User rating for this question
Answered by

Practicing since : 2000
Answered : 339 Questions
Hi, I've been constipated for the past few years. Over the past 4-5 days i have experienced painful spouts of abdominal pain i am always bloated, have lack motivation and energy, strain when i go to move my bowels only to find nothing comes out and when i wipe i have a smelly orange mucus discharge coming from my rectum. I have been on anti depressants for the past 4 years and have just asked to minimise my dosage as i think this could be the cause....Can it be anything serious? I'm not very active at the moment as i have no energy, my abdomen is tender to touch especially in the lower region and often around my uterus! I eat alot of bad food but still eat alot of vegetables and fruit and usually find sometimes if i eat too much bread it affects me also. I hope this is enough info, thankyou
Posted Sat, 16 Feb 2013 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 1 hour later
Hi and thanks for contacting Healthcaremagic
Antidepressants are known to cause constipation and reducing the dose and stopping them will help.
At your age anything else is rare. However you could get a fasting thyroid profile and an erect abdominal x-ray to rule out other causes.
Eating fibre XXXXXXX food and physillium husk supplements will help.
Longstanding constipation is sometimes associated with diverticulitis leading to pain in the lower abdomen.If the problem is persistent or worsens see your GP
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor